MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Model Number E1564
Medical Device Problem Codes Material Fragmentation (1261); Melted (1385); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device's insulation melted and a part of the device fell on the patient¿s cavity, but was fully retrieved.There was no patient injury.No further information available at this time.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: one device was received for evaluation.Visual inspection found that the blue heat shrink was scratched along a straight line.The reported condition was confirmed.Visual inspection found that the blue heat shrink was scratched along a straight line.The device failed hipot testing along the straight line of scratching.The damage to the electrode indicates the user mishandled the electrodes.The scratching damage could be caused by trocar.It also may have been cleaned with an abrasive material.This cleaning method would also contribute to the insulation damage.The investigation identified the root cause of the reported event to be attributed to user handling damage.The instructions for use(ifu) states: inspect the extension insulation frequently (before and after each use) for cracks, nicks, cuts, dents, or depressions which may decrease the insulation effectiveness and may result in burns to the surgeon or patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8038791
Report Number1717344-2018-01445
Device Sequence Number19158177
Product Code HGI
UDI-Device Identifier10884524000206
UDI-Public10884524000206
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model NumberE1564
Device Catalogue NumberE1564
Device Lot NumberX0318BX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1